MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL A1 & B; IH-CELL A1 & B; 2X10 ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL A1 & B; IH-CELL A1 & B; 2X10 ML
Catalog Number 814010100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported a false positive reaction of a cap survey sample with ih-cell a1&b.The cap survey sample had blood group ab and would therefore be expected to react negatively with ih-cell a1&b.The customer informed us that the cap survey sample additionally contained an anti-s.The customer returned the complaint sample of ih-cell a1&b for investigational testing and a small amount of the cap survey sample.Our quality control laboratory tested manually the complaint sample with the cap survey sample.The reactions with ih-cell a1&b were negative.Additionally, the cap survey sample was manually tested with our qc lab's retention sample.Ih-cell b showed a weak positive reaction, while the reaction with ih-cell a1 was negative.Furthermore, a known anti-s (monoclonal, igm) was tested with both ih-cell a1&b, the complaint sample returned by the customer and our qc lab's retention sample.In both cases ih-cell a1&b showed clearly positive results.Ih-cell a1&b consists of a pool of two donors each.Individual donors are tested for the presence of s antigen.Three of the four donors were s positive.The cap survey sample was also tested in the antibody screening test in the tube technique.The testing was performed with an incubation at room temperature, an incubation with liss and the indirect antiglobulin test.The cap survey sample showed a strong positive result in all three testing approaches only with the s+s- screening cell.The test results showed that the anti-s contained an igm portion.Additionally, the complaint sample was tested manually with different donor samples.All positive and negative reactions were correct.We did not observe any false positive reaction.Based on the outcome of the investigation and the information provided by customer the complaint was classified as confirmed - epp (expected product performance).A positive reaction of the cap survey sample with ih-cell a1&b was partially confirmed.The positive reaction was not caused by an erroneous product ih-cell a1&b but by the presence of an anti-s of the igm type in the cap survey sample.Ih-cell a1&b consists of a pool of two donors each.Three of the four donors were s positive.Testing by the quality control laboratory confirmed the allegedly defective lot of ih-cell a1&b functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
REAGENT RED BLOOD CELLS IH-CELL A1 & B
Common Device Name
IH-CELL A1 & B; 2X10 ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key11812537
Report Number9610824-2021-00032
Device Sequence Number3149451
Product Code QHT
UDI-Device Identifier07611969952243
UDI-Public(01)07611969952243(17)210510(10)9110011
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2021
Device Catalogue Number814010100
Device Lot Number9110011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2021
Initial Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1